Alert archive / Washington / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 6, 2020, 2:44 AM PDT for 12 counties in Washington. It took effect at Sep 7, 2020, 11:00 AM PDT. It was in force for 4 days. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2020, 2:44 AM PDT (09:44 UTC)
- In effect from
- Sep 7, 2020, 11:00 AM PDT
- Expired
- Sep 10, 2020, 11:00 PM PDT
- In force
- 4 days
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 79 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:00 AM PDT | NON-TSTM WND GST 67 | 6 Nnw North Bonneville, WA | MESONET STATION TRKW1 THREE CORNER ROCK RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS86 KSEW 060944 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 244 AM PDT Sun Sep 6 2020 WAZ651-655>659-661-070200- /O.UPG.KSEW.FW.A.0002.200907T1800Z-200910T0300Z/ /O.NEW.KSEW.FW.W.0003.200907T1800Z-200910T0300Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 244 AM PDT Sun Sep 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... The National Weather Service in Seattle has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM Monday to 8 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East winds 15 to 25 mph with gusts up to 45 mph. Strongest winds expected Monday evening through Tuesday afternoon. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
9 follow-up statements
025 WWUS86 KSEW 062231 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 331 PM PDT Sun Sep 6 2020 WAZ651-655>659-661-071200- /O.CON.KSEW.FW.W.0003.200907T1800Z-200910T0300Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 331 PM PDT Sun Sep 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East winds 15 to 25 mph with gusts up to 45 mph. Strongest winds expected Monday evening through Tuesday afternoon. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
466 WWUS86 KSEW 071155 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 455 AM PDT Mon Sep 7 2020 WAZ651-655>659-661-080000- /O.CON.KSEW.FW.W.0003.200907T1800Z-200910T0300Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 455 AM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East 15 to 25 mph with gusts up to 45 mph. Strongest winds expected tonight through Tuesday afternoon * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
644 WWUS86 KSEW 072204 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 304 PM PDT Mon Sep 7 2020 WAZ651-655>659-661-081200- /O.EXT.KSEW.FW.W.0003.000000T0000Z-200911T0600Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 304 PM PDT Mon Sep 7 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY, AS WELL AS HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East 15 to 25 mph with gusts up to 45 mph. Strongest winds expected this evening through Tuesday morning. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
075 WWUS86 KSEW 081145 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 445 AM PDT Tue Sep 8 2020 WAZ651-655>659-661-090000- /O.CON.KSEW.FW.W.0003.000000T0000Z-200911T0600Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 445 AM PDT Tue Sep 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY, AS WELL AS HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * HAINES...Mid-level Haines index values of 5 with isolated areas of 6 will be possible Wednesday and Thursday. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
708 WWUS86 KSEW 082335 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 435 PM PDT Tue Sep 8 2020 WAZ651-655>659-661-091215- /O.CON.KSEW.FW.W.0003.000000T0000Z-200911T0600Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 435 PM PDT Tue Sep 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY, AS WELL AS HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East 10 to 20 mph with gusts to 25 percent. * RELATIVE HUMIDITY...As low as 19 percent. * HAINES...Mid-level Haines index values of 5 with isolated areas of 6 will be possible Wednesday and Thursday. * IMPACTS...A combination of moderate breezes, low relative humidity, and warm temperatures can contribute to rapid rates of spread and down-wind spotting on existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
958 WWUS86 KSEW 091052 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 352 AM PDT Wed Sep 9 2020 WAZ651-655>659-661-100000- /O.CON.KSEW.FW.W.0003.000000T0000Z-200911T0600Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 352 AM PDT Wed Sep 9 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * HAINES...Mid-level Haines index values of 5 with isolated areas of 6 will be possible today and Thursday. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
489 WWUS86 KSEW 092150 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 250 PM PDT Wed Sep 9 2020 WAZ651-655>659-661-101000- /O.CON.KSEW.FW.W.0003.000000T0000Z-200911T0600Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 250 PM PDT Wed Sep 9 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...East 10 to 15 mph with gusts up to 30 mph. Strongest winds expected this afternoon through early Thursday morning. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * HAINES...Mid-level Haines index values of 5 with isolated areas of 6 will be possible today and Thursday. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
748 WWUS86 KSEW 101100 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 400 AM PDT Thu Sep 10 2020 WAZ651-655>659-661-110000- /O.CON.KSEW.FW.W.0003.000000T0000Z-200911T0600Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 400 AM PDT Thu Sep 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...Easterly 7 to 12 mph. * RELATIVE HUMIDITY...As low 15 to 20 percent. * HAINES...Mid-level Haines index values of 5 with isolated areas of 6 will be possible today. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
884 WWUS86 KSEW 102148 RFWSEW URGENT - FIRE WEATHER MESSAGE National Weather Service Seattle WA 248 PM PDT Thu Sep 10 2020 WAZ651-655>659-661-110600- /O.CON.KSEW.FW.W.0003.000000T0000Z-200911T0600Z/ Central Coastal Lowlands- Black Hills and Southwest Interior Lowlands- Northeast Puget Sound Lowlands Generally Below 1500 Feet- Southeast Puget Sound Lowlands Generally Below 1500 Feet- West Slopes of the North Cascades Generally above 1500 Feet- West Slopes of the Central Cascades Generally above 1500 Feet- East Portion of the Olympic Mountains- 248 PM PDT Thu Sep 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR HOT, DRY, AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 651, 655, 656, 657, 658, 659, AND 661... * AFFECTED AREA...Fire Weather Zones 651, 655, 656, 657, 658, 659 and 661. * WINDS...West 5 mph or less. * RELATIVE HUMIDITY...As low as 22 percent. * HAINES...Mid-level Haines index values of 5 with isolated areas of 6 will be possible for the remainder of the afternoon. * IMPACTS...A dry and unstable air mass with warm temperatures can contribute to active fire behavior. In western Washington, significant growth on existing fires takes place under such conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either imminent or occurring now. Any fires that develop will likely spread quickly. Outdoor burning is not recommended. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 5, 8:25 PM PDT, 6 hours 19 minutes earlier.
Area forecast discussion, Sep 5, 8:25 PM PDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
825 PM PDT Sat Sep 5 2020
.SYNOPSIS...Onshore flow Sunday will switch to offshore on Monday
and continue through most of next week. This will bring an
extended warm spell to the area Monday through Thursday with near
record highs possible in the middle of the week. There will also
be elevated fire danger for most of next week. Highs will cool late
next week as onshore flow returns.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Current forecast on track.
No updates planned this evening. Previous discussion follows.
The synoptic pattern over the PNW this afternoon has been
characterized by a weak split- flow regime in the mid and upper
levels as polar jet/stronger belt of westerlies spills into Canada
from the NW and a meandering cutoff low over the far east Pacific
and large scale anticyclone over the desert SW contribute to a
more S/SW flow near the region. Meanwhile, in the low levels,
onshore flow persists as high pressure remains over the Pacific
and a thermal trough continues over E Washington.
Onshore flow has contributed to the advection of marine air
across W Washington, which led to an extensive stratus deck across
lower elevations. Visible satellite imagery around 3PM indicates
a portion of this deck has been stubborn to erode, especially east
of Puget Sound and across the N interior. In addition to the low
clouds, a narrow ribbon of mid and high clouds (which can be seen
well in IR and WV imagery) continues to pass across portions of
the area, supplied by the offshore cutoff upper low. For the
remainder of today, clouds will continue to erode and most areas
will experience some afternoon and evening sun. Onshore
flow/marine air has allowed for cooler temperatures across the
area and is helping prevent the development of elevated/critical
fire conditions after a period of warm and dry conditions last
week. In the upper levels, Pacific cutoff low will retrograde west
this evening, allowing for the beginning of the desert SW ridge
amplification. This ridge will gradually build through the day on
Sunday, providing for large scale subsidence across the area. In
the lower levels, onshore flow will continue, albeit weaker than
today, as high pressure continues offshore. Marine stratus is
expected to redevelop along the Coast overnight tonight and push
inland into the SW interior, down the Strait, and into portions of
the Sound by daybreak Sunday. It will erode faster than today and
this combined with better high pressure influence aloft, most
locations will warm a few degrees under mostly sunny skies.
By Monday, a high amplitude pattern will have evolved with the
development of a strong upper level ridge along the West Coast
into the nearby Pacific, with a strong shortwave trough digging
quickly into the Northern Rockies from Canada. Associated with
this shortwave will be a strong sfc cold frontal system that will
sweep across the PNW (a backdoor cold front), through the Rockies,
and Great Plains, with a 1035+mb high building in its wake (which
is rather impressive for Sept). As the sfc high drops from Canada
into the N Rockies thru the day Monday, a thermal trough will be
developing along the PNW Coast. Provided the strong gradient
associated with the strong sfc high, increasing N/NE winds are
expected thru the day west of the Cascade crest. These winds will
turn more easterly and peak Monday night into Tuesday before
gradually subsiding thereafter as the core of the sfc high
pressure continues to push SE. Provided an E-W oriented pressure
gradient and the development of breezy east winds, the downslope
component will also dry the area out, especially on Tuesday.
Critical fire weather conditions are expected to develop across
the area Monday and continue through Tuesday. Refer to the fire
weather section for more details. Heat will also be a issue, as
high temps top off in the mid-upper 80s (near 90 across southern
zones) and even into the 80s along the Coast.
Kovacik
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Previous
discussion...High amplitude pattern will stick with us into the
long term as West Coast ridge remains in place and large scale
troughing develops across the central US. This will keep hot and
dry conditions in place across W Washington, with the hottest
temperatures of the week expected on Wednesday; near 90 to lower
90s across most lowland locations, with 80s expected near water.
Although gradients will have relaxed, a thermal trough along the
Coast and higher pressure to the east of the Cascades will still
yield dry east winds, likely continuing Fire Weather headlines.
The ridge looks to slowly break down to some degree on Thursday as
a shortwave moves across the Gulf of Alaska, but overall there
does not appear to be much change in the sensible weather as hot
and dry conditions persist.
By Friday and into the weekend, the ridge will dampen further and
some marine air may finally provide some relief in the lower
levels. There is still no indication of precipitation across the
area.
&&
.AVIATION...An upper ridge will build offshore tonight and Sunday
with northwest flow aloft for Western Washington. At the surface,
onshore flow will continue. The air mass will be stable. Low
clouds at the North Coast and banked up against the Cascades this
evening will gradually fill in across much of the lowlands tonight
and Sunday morning. Weaker onshore flow should result in an
earlier burn off later Sunday morning and afternoon.
KSEA...Mostly clear tonight. Low clouds could fill in again for a
few hours Sunday morning but with weak onshore flow the
probability is not high. Light wind tonight and Sunday morning
will become northwest 5-10 knots Sunday afternoon. Schneider
&&
.MARINE...Onshore will continue tonight and Sunday. There could be
a few hours of marginal small craft advisory strength west winds
in the Central Strait of Juan de Fuca and East Entrance this
evening into early Sunday morning.
Offshore flow will develop Sunday night and Monday and continue
through Thursday with a thermal trough over the Coastal Waters.
The flow will be northeasterly as first as an area of strong high
pressure drops south out of northern Canada into Montana. This
will produce some Fraser outflow on Monday with north to
northeast winds rising to small craft advisory strength for much
of the area.
The flow will turn more easterly Monday night and Tuesday as the
inland high drops further south. Offshore flow will continue but
gradually weaken Wednesday and Thursday. Schneider
&&
.FIRE WEATHER...Previous discussion...Low level marine moisture
will be shallower on Sunday and areas of morning clouds will burn
off earlier. The air will dry Monday afternoon and night as
offshore flow increases between high pressure building into
Montana and thermal low pressure developing along the coast. A
Fire Weather Watch remains in effect for portions of Western
Washington for Monday through Wednesday. Breezy northerly winds on
Monday will turn easterly Monday night and dew points/humidities
will drop through Tuesday. The windiest areas are likely to be in
the Cascades and Cascade foothills Monday night and then the winds
will taper off Tuesday afternoon. For Wednesday and Thursday, the
offshore flow relaxes but temps will be warmer and instability
greater-but the air will be too dry for any shower activity and no
risk for thunderstorms under clear skies.
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Monday morning through Wednesday evening
for Black Hills and Southwest Interior Lowlands-Central
Coastal Lowlands-East Portion of the Olympic Mountains-
Northeast Puget Sound Lowlands Generally Below 1500 Feet-
Southeast Puget Sound Lowlands Generally Below 1500 Feet-
West Slopes of the Central Cascades Generally above 1500
Feet-West Slopes of the North Cascades Generally above 1500
Feet.
PZ...Small Craft Advisory from 6 AM Sunday to 11 AM PDT Monday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until 2 AM PDT Sunday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:29 PM PDT | Small Craft Advisory | SEW | 6 hr | |
| Sep 5, 8:29 PM PDT | Small Craft Advisory | SEW | 72 hr |
Nearby
Red Flag Warnings in Washington, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.